Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 5, 2008, 11:12 AM CST for 12 parishes in Louisiana; 4 counties in Mississippi. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 11:12 AM CST (17:12 UTC)
- Expired
- Feb 5, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 051712 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CST TUE FEB 5 2008 ...A WIND ADVISORY IN EFFECT THIS AFTERNOON FOR EXTREME SOUTHWEST MISSISSIPPI...EAST CENTRAL AND SOUTHEAST LOUISIANA... .A DEEPENING SURFACE LOW PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND AN UPPER LEVEL TROUGH OVER WEST TEXAS HAVE CREATED STRONG SOUTH WINDS ACROSS THE CENTRAL GULF COAST REGION THIS AFTERNOON. LAZ034>040-046>050-056>070-MSZ068>071-060000- /O.NEW.KLIX.WI.Y.0004.080205T1712Z-080206T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN 1112 AM CST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS ARE EXPECTED TO INCREASE UP TO 25 TO 30 MPH WITH HIGHER GUSTS UP TO 35 MPH ACROSS EXTREME SOUTHWEST MISSISSIPPI...EAST CENTRAL AND SOUTHEAST LOUISIANA. THE STRONG WINDS SHOULD SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:43 AM CST, 7 hours 29 minutes earlier.
Area forecast discussion, Feb 5, 3:43 AM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CST TUE FEB 5 2008
.SHORT TERM...
UNSEASONABLY WARM...BREEZY CONDITIONS WILL BE THE RULE FOR TODAY.
WE HAVE CHOSEN NOT TO ISSUE A WIND ADVISORY AT THIS TIME...BUT IT
IS POSSIBLE THAT ONE MAY BE NEEDED LATER THIS AFTERNOON AS THE
UPPER LEVEL JET APPROACHES THE ARLATEX REGION. THE MID LEVEL CAP
SHOULD LIMIT SHOWER CHANCES THIS MORNING. HOWEVER...AS UPPER LEVEL
JET APPROACHES THIS AFTERNOON THE CAP WILL WEAKEN AND RISK OF
CONVECTION WILL INCREASE. THE UPPER LEVEL JET WILL CONTINUE MOVE EAST
ACROSS LA AND MS TONIGHT PROVIDING UPPER LEVEL SUPPORT FOR A LINE
OF NUMEROUS SHOWERS AND THUNDERSTORMS. MODEL FORECAST SOUNDINGS
SHOW SUFFICIENT VERTICAL WINDS SHEAR AND INSTABILITY FOR A SLIGHT
RISK OF SEVERE THUNDERSTORMS. SHOWERS SHOULD END FROM THE WEST ON
WEDNESDAY AS A DRIER AND MORE SEASONABLE AIR MASS MOVES INTO THE
REGION.
.LONG TERM...
AT THE SURFACE HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY. A WEAK COLD
FRONT WILL MOVE THROUGH LA AND MS FRIDAY NIGHT...BUT WITH THE
UPPER LEVEL FLOW REMAINING FROM THE WEST TO WEST NORTHWEST...THE
CHANCES OF SHOWERS ASSOCIATED WITH THE COLD FRONT WILL BE VERY
LOW. HIGH PRESSURE SHOULD BUILD OVER THE AREA THIS WEEKEND.
&&
.AVIATION...
FOG NOT QUITE AS MUCH OF AN ISSUE SO FAR TONIGHT...AS GPT-BIX AREA
ONLY ONES REPORTING DENSE FOG...WITH LIFR CIGS AND VSBYS THERE.
ELSEWHERE...MAINLY IFR TO OCCASIONALLY MVFR CIGS WITH GOOD VSBYS.
COULD STILL SEE SOME RESTRICTIONS CLOSE TO SUNRISE...BUT
OVERALL...NOT AS RESTRICTIVE AS LAST NIGHT. MOST AREAS WILL IMPROVE
TO AT LEAST MVFR CIGS BY MID-MORNING. SCATTERED CONVECTION POSSIBLE
DURING THE LATE AFTERNOON AT MSY AND GPT. WIDESPREAD CONVECTION WITH
THE COLD FRONT WILL HOLD OFF UNTIL AFTER 00Z. BEST TIMING SAYS
01Z-05Z AT MCB AND BTR...ABOUT 04Z TO 08Z AT MSY AND GPT. AFTERNOON
AND EVENING HOURS WILL SEE SOUTHERLY GUSTS TO 25 KTS OUTSIDE OF
CONVECTION.
&&
.MARINE...
GRADIENT WINDS TO BEGIN RAMPING UP A LITTLE OVER THE NEXT FEW
HOURS...SO WILL HOLD ONTO EXERCISE CAUTION FOR COASTAL WATERS. THIS
WILL INCREASE TO SMALL CRAFT ADVISORY CRITERIA DURING THE AFTERNOON
AND EVENING HOURS...AND LAKES SHOULD AT LEAST SEE EXERCISE CAUTION
LEVELS THIS AFTERNOON. WINDS DO NOT APPEAR QUITE AS STRONG AS WHAT
MODELS LAST NIGHT HAD INDICATED AS GRADIENT WILL NOT BE AS TIGHT AS
ORIGINALLY FORECAST. WILL MENTION POTENTIAL SMALL CRAFT ADVISORY FOR
LAKES FOR TONIGHT AND WEDNESDAY...BUT SINCE IT APPEARS BORDERLINE
FOR THAT AREA...WILL HOLD OFF ON ISSUANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 51 58 33 / 40 80 30 0
BTR 80 51 59 35 / 40 80 30 0
MSY 81 59 64 43 / 30 70 40 0
GPT 76 61 64 36 / 30 70 50 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
LAZ066.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
GMZ550-555-570-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
GMZ555-570-575.
&&Hazardous weather outlook, Feb 5, 6:30 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CST TUE FEB 5 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-051800- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 630 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE MAINLY ALONG THE MISSISSIPPI COAST EARLY THIS MORNING. GUSTY SOUTHERLY WINDS OF 20 MILES AN HOUR WILL DEVELOP THIS AFTERNOON AND A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACHES LOUISIANA TODAY. THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FROM LATE THIS AFTERNOON INTO TONIGHT...AS A STRONG COLD FRONT SWEEPS THROUGH LOUISIANA AND MISSISSIPPI. GIVEN THE EXPECTED STATE OF THE ATMOSPHERE...A SQUALL LINE IS EXPECTED TO FORM ALONG THE FRONTAL BOUNDARY. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MARINE... SMALL CRAFT ADVISORIES ARE POSTED FOR THIS AFTERNOON AND TONIGHT. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS SHOULD END WEDNESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.